MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned to olympus and evaluated.The reported problem could not be duplicated.The scope balloon inflated and deflated during tests with no problems noted.However, a probe unit pink rubber deep cut was observed.
 
Event or Problem Description
A user facility reported to olympus that the balloon was not inflating.The problem, as reported to olympus, occurred during preparation for use.There was no patient injury or harm, associated with the problem, reported to olympus.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the legal manufacturer¿s investigation and device history record (dhr) review.The dhr for the subject device was reviewed and no anomalies were noted.The legal manufacturer performed an investigation.A conclusive root cause was not identified.The legal manufacturer determined that based on the available information, a sound line broken as well as scratches on the acoustic lens were confirmed.There is a possibility that the external force was applied to the distal end.It is likely that this event was caused by applying the external force to the distal end.As stated in the instructions for use, as a preventive measure, "do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.".

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10886067
Report Number8010047-2020-09317
Device Sequence Number11576742
Product Code ODG
UDI-Device Identifier04953170355349
UDI-Public04953170355349
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1